Anxiety Community
don't know what to do
About This Community:

A community of people with Anxiety offering support through your health journey. Ask a question, join a conversation, share experiences: sleeping, mood swings, panic attacks, and disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

don't know what to do

took 1 100mg pill of 5 htp yesterday at 3pm and it made me feel awful.  I've decided to start taking the meds my doc gave me today.   The only thing is, I wanted to know if it is safe to start the meds right now.  It's been almost 24 hrs since I took the 100mg pill of 5 htp but I just want to know if it's ok to start taking the pristiq the doc gave me.  the 100mg 5htp pill was the first and only 5htp I"ve ever had.  Please, if anyone could let me know.  Thanks
Related Discussions
6 Comments Post a Comment
Blank
455167_tn?1259261471
Hello. You should be fine, but your doctor should be aware of any meds or supplements you are taking to avoid contraindications. Best wishes, GM
Blank
Avatar_m_tn
I would think so, since it's been 24 hours, and it was only a single dose. Definitely never take them together though. It could be fatal.

If 5-htp made you feel that crummy, I tend to wonder how an SNRI would be. Keep in touch, or shoot me a private message on how it's going. If the Pristiq doesn't work out well, there are other alternatives that might make you less "up".
Blank
Avatar_m_tn
I guess you said the Effexor wasn't too terrible though, and that's supposed to be similar.

Anyways, don't be a stranger.
Blank
Avatar_m_tn
5-HTP doesn't work at all the way ssris work.  An snri is, of course, mostly an ssri with the addition of an affinity for norepinephrine receptors.  So how one feels from HTP would have no correlation with how one would feel on a med.  5-HTP is natural to the body, it's the metabolite of tryptophan that manufactures serotonin, with the aid of cofactors such as B6.  This serotonin, if it gets to the brain (there's more serotonin in the digestive system and blood vessels than in the brain), would be used, then broken down and excreted.  What ssris and snris do is delay this excretion, washing the neurons in used serotonin far longer than what the body does naturally.  This causes other serotonin receptors to shut down as they're no longer needed; part of the withdrawal of going off these meds are those receptors reawakening because they're again needed.
Blank
Avatar_m_tn
does that mean it's ok to take the meds now?  It's been 42 hrs since I took the 5htp pill.
Blank
Avatar_m_tn
Since you only took it once, it wouldn't matter when you took it.  It takes a while for it to start working anyway.  A lot of things will give you side effects before they give you effects, including meds.  You've been fine all along to take the med since you weren't on the HTP for any length of time.  
Blank
Post a Comment
To
Recent Activity
Avatar_f_tn
Blank
Ruthy55 commented on Tramadol & Ultram...
6 hrs ago
4748379_tn?1386268872
Blank
aqua1917 commented on Not Coping
7 hrs ago
4059843_tn?1440696793
Blank
mishymoshymarcy commented on mishymoshymarcy's status
9 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
LRon
MI
358304_tn?1409713092
Blank
cnote
na, MO
Avatar_f_tn
Blank
sunny1018
Greencastle, PA
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
LRon
MI
358304_tn?1409713092
Blank
cnote
na, MO
Avatar_f_tn
Blank
sunny1018
Greencastle, PA